MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number UNK_SMART TOUCH BIDIRECT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pulmonary Dysfunction (2019)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: pc (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter.The patient experienced a hemothorax.It was reported that post procedure, while the patient was in the recovery room, the patient complained of right shoulder and rib pain.An x-ray was taken and suggested that the patient had a hemothorax which was then confirmed by computerized tomography (ct) scan.A chest tube was inserted for drainage.The adverse event discovered post use of biosense webster products.Patient required extended hospitalization because of the adverse event.All force visualization features were used (graph, dashboard, vector, visitag).Visitag module was used and the parameters for stability used were 2.5mm, 3 sec, 25% over 3g.No additional filter used with the visitag.Surpoint tag index was used.

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17822718
Report Number2029046-2023-02170
Device Sequence Number6125251
Product Code LPB
UDI-Device Identifier10846835009163
UDI-Public10846835009163
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_SMART TOUCH BIDIRECT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_CARTO 3; UNK_STOCKERT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown